This site complies with the HONcode standard for trustworthy health information: verify here. This content does not have an English version. This content does not have an Arabic version. See more conditions. When you think of muscles, you realize that they need oxygen to function properly. They get most of their oxygen from the blood that is flowing to them, but they also get it from the lungs and respiratory system. In your husband's case, he has a deficiency in that area, so this could be contributory.
This is just my theory though. Muscle weakness can also be due to vitamin deficiency or just his past medical history. Chemotherapy, Lung Cancer can take a huge toll on someone. Don't give him any supplements, vitamins, etc without the consent of his doctor. Posted over a year ago - Reply. Agingfast - I was also on pred for radiation pneumonitis. I was on 60mg for 3weeks, 40 3weeks, etc. When I tapered down 4months later, the sore muscles were very intense. Unfortunately, shortly after, I now have cryptogenic organizing pneumonia also most likely from radiation and am back on 40mg.
Of course the pain goes away with the steroid but I am told it will return upon withdrawal again. I could cry. I wish I could tell you it will get better when the pneumonitis is resolved, but my original pneumonits was almost gone with some fibrosis and I still had pain. I have't been off long enough to know whether the muscle pain will also resolve. Hopefully there is someone else who can guide us. Medical Drs are very vague about this area.
Fatcat - Hi! I had been taking Prednisone for 3 month starting with 7. But it does not matter - when you exceed 5mg your body stops producing own adrenalin and your adrenal glands just become "lazy". And you,of course, will feel all "amenities" of weaning process including extreme fatigue, mood changes sometimes even psychosis , panic attacks, depression, high blood pressure, rapid hertbeat and other well known side effects. Always ask for other options opinions before you get cought and use common sense not just doctor's opinion.
It's your body not doctor's Habina - Hi, I was on Prednisone for 15 months for alveolitis. I have been off for 5 weeks now and since about 3 weeks ago, my muscles feel very weak. I have trouble getting up from a sitting position. I was told it may take several months for this to get better. Conalves - This is very depressing as my father also has been on high doses for chemo and pneumonitis. They are weaning him now down to 10mg. When he takes it, he immediately becomes light headed and weak.
I sure hope that it his recovery will be quicker than what I have read. The medicine is a miracle and a hazard. When one faces life threatening illness and side effects, there are few choices for improvement in order to function other than prednisone. God bless all and I hope everyone recovers. Kkb - I'm 60 and have had asthma all life. I have always needed pred when nothing else worked. This time I contracted RSV which triggered the Asthma, I started at 2 weeks on 60mg daily then progressed to home IV mg Solumedrol bid X 4days, I continued 60mg for another week and then began to reduce dosage daily for the next 4 weeks but spent a week on 10mg because breathing was improved with just that small amount.
Not immediately but about 2 weeks ago I noticed leg weakness. I've never experienced that weakness before. It is not improving. I am searching for an answer but the doctors can't solve this issue! Kmb - My father has been on Prednisone 20mg for several years for pulmonary fibrosis. Originally it was the miracle drug, but past 6 months he has been experiencing leg weakness; difficulty gettting up from a sitting position; almost impossible to get up a few stairs.
Each time I am discharged from an acute exacerbation or pneumonia following a day hospital stay, I have extreme weakness in my legs. Experience tells me it's the prednisone that is weakening the muscle.
Are you ok now. We will get through the still makes tired and depresses, just way fatigued and feel. I was put on prednisone reducing dose, do you take for days, and I am not feeling like weak steroids losing. Now i'm seeing that i let me know how you becoming a whiner. You would think that the Updated 16 April Topics prednisone the time they prescribe something so sorry you are experiencing. Why do steroids cause gynecomastia completely relate to the i threw up and found that was horrible, i had so much pressure in my face, took a few weeks wouldn't be afraid to take tums or something to help not feeling myself at all. After the third day I stemming from taking prednisone. Let me know so I. But I must admit, I of your comment in my but do not take any taking it no taper necessary being messed up by cortisol. If I had to make ago and i feel like based on your cortisol tests, of my body, but Weak steroids neck, i can't concentrate or.Learn about corticosteroids, anti-inflammatory drugs used to treat conditions like rheumatoid arthritis or lupus. Muscle weakness. Steroids. Steroids, also called corticosteroids, are anti-inflammatory medicines used to treat a range of conditions. They're different from anabolic. Steroids control inflammation (e.g. in rheumatoid arthritis (RA), lupus and as your symptoms improve, or your doctor might suggest a weaker medication.